Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Toddler suffering from persisting diarrhea. Oily and watery stools. Taking pedialyte. What is causing this?

My toddler has diarrhea still, one week after he initially got sick. He already went to his doctor and she said that he may continue to have it until it passes through his system, but I am wondering how long is too long. He first got sick last Sunday (over a week ago) and threw up twice that day as well. He has had some normal bowel movements in between, but also keeps having oily or watery ones sometimes. He has been drinking Pedialyte all week too, so is there any reason that that would be affecting his stomach? Thank you for any information you can provide.
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  149
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

You have not mentioned the exact age of your toddler and about the frequency of loose stools.
Yo have not mentioned about his activity and other food items you give him.

Any increase in frequency and fluidity of stools is called Diarrhea.
Usually more than thrice a day is abnormal.
And usually viral diarrhea settle by a week.

Since its almost 14 days now, if diarrhea persists, you need to modify his diet.
If his intake is good and he is not dehydrated, you may stop Pedialyte.

Give him rice based food, Mashed potato, Banana etc.
Give him lot of curd- it contains probiotic bacteria naturally and very good during diarrheal episodes.
You may temporarily stop cow`s milk and fruit juices.

You may also give him probiotic sachets available (Econorm, Bifilac etc)
After he is fine, you may slowly switch over to his normal diet.

If he still continues to purge, take him to your Pediatrician again.

Hope my answer helps you.
Wish a speedy recovery for your kid.
Answered: Sat, 17 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor